Alert archive / Indiana / Small Craft Advisories in 2010

Small Craft Advisory 13, NWS Northern Indiana

March 13, 2010

NWS Northern Indiana issued this small craft advisory at Mar 13, 2010, 4:45 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2010, 4:45 PM EST (21:45 UTC)
Expired
Mar 14, 2010, 10:47 AM EDT
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS73 KIWX 132145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EST SAT MAR 13 2010

.LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE SLOWLY EAST CAUSING
BRISK NORTHEAST WINDS TONIGHT... BECOMING NORTHERLY ON SUNDAY.

LMZ043-046-140545-
/O.NEW.KIWX.SC.Y.0013.100313T2145Z-100314T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SUNDAY. 

NORTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT. WINDS WILL DIMINISH
SLOWLY ON SUNDAY BUT BACK TO NORTH CAUSING 3 TO 5 FOOT WAVES TO
MOVE INTO THE NEARSHORE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
015 
WHUS73 KIWX 140331
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EST SAT MAR 13 2010

.LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE SLOWLY EAST CAUSING
BRISK NORTHEAST WINDS TONIGHT... BECOMING NORTHERLY ON SUNDAY.

LMZ043-046-141145-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EST SAT MAR 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. 

NORTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT AND BACK TO NORTH ON SUNDAY.
THIS WILL CAUSE WAVES TO BUILD UP TO 5 FEET IN THE NEARSHORE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
849 
WHUS73 KIWX 140752
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EDT SUN MAR 14 2010

.LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CAUSE BRISK
NORTHERLY WINDS THAT WILL GRADUALLY DIMINISH DURING THE DAY TODAY.

LMZ043-046-141600-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 AM EDT SUN MAR 14 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTH WINDS WILL GUST TO 25 KNOTS THROUGH TODAY. THIS WILL CAUSE
WAVES UP TO 5 FEET IN ICE FREE AREAS OF THE NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ARNOTT
027 
WHUS73 KIWX 141447
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT SUN MAR 14 2010

LMZ043-046-141600-
/O.CAN.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 AM EDT SUN MAR 14 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE RISK TO SMALL CRAFT HAS ENDED ALONG THE FAR SOUTHEAST SHORE OF
LAKE MICHIGAN. THEREFORE THE ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 3:33 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 13, 3:33 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EST SAT MAR 13 2010

.SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT...

PERPETUAL CLOSED UPPER LOW CONTINUES TO MEANDER EAST AND IS NOW
CENTERED BTW NASHVILLE AND ATLANTA WITH ELONGATED DOUBLE BARRELED
SFC LOW STRUCTURE ROTATING UP NE QUAD WITH CENTERS OVER OHIO AND THE
DELMARVA PENINSULA. ROARING 70-80KT ERLY LLJ CONTINUES TO FEED MSTR
OFF THE ATLANTIC BACK INTO THE GREAT LAKES REGION. SFC AND UPR LOWS
PROGGED TO PUSH EAST OUT INTO THE ATLANTIC TAKING MSTR WITH THEM
AND ALLOWING THE AREA TO DRY OUT BY MONDAY.

THIS AFTERNOON THROUGH TONIGHT...
RAIN SHOWERS WILL CONTINUE OVER MOST OF THE CWA THIS AFTERNOON INTO
THIS EVENING PER UPSTREAM RADAR RETURNS.  BUMPED UP AFTERNOON POPS
TO 100 PERCENT IN SE HALF OF CWA TAPERING TO LIKELY IN FAR NW.
HIGHEST PROBS FOR PRECIP TONIGHT WILL BE IN THE FIRST HALF OF THE
OVERNIGHT WITH LOWER CHCS TOWARD DAYBREAK AS FORCING CONTINUES TO
MOVE EAST.  FCST SOUNDINGS BTW 6-12Z TONIGHT MAY SUPPORT SOME SNOW
MIXING IN AS MOISTURE AND LIFT SHOULD EXTEND INTO DGZ AND LOW LVL
ISOTHERMAL LAYER NEAR 0C COULD DYNAMICALLY COOL JUST ENOUGH IN ANY
HEAVIER SHOWERS TO ALLOW SOME FLAKES TO MIX IN. ADDED A TOKEN SLGHT
CHC SHSN MENTION INTO THE WX GRIDS FROM 06-12Z TO ACCOUNT. LOWS LOOK
ON TRACK WITH ONLY A SLIGHT UPWARD TWEAK MADE BASED ON SUPERIOR GFS
LAMP PERFORMANCE IN SIMILAR ENVIRONMENT LAST NIGHT.

SUNDAY AND SUNDAY NIGHT...
LEFT LOW CHC SHOWERS IN FOR SUNDAY AS MOISTURE REMAINS BUT LACK OF
SIGNIFICANT FORCING WILL PROMOTE LIGHT SHOWERS AND MAYBE AREAS OF A
DRIZZLE/FOG MIX AS HAS BEEN SEEN OVER PARTS OF NRN IL TODAY. ADDED A
LOW CHC POP INTO THE ERN PORTIONS OF THE CWA SUNDAY NIGHT AS ONE
LAST SPOKE OF SHRTWV ENERGY ROTATES IN ON BACK SIDE OF DEPARTING LOW
AND TAPS MOIST COLUMN. TEMPS IN GOOD SHAPE SUN AND SUN NIGHT WITH
NEAR SEASONAL READINGS EXPECTED.

&&

.LONG TERM...

MONDAY THROUGH SATURDAY

CLOSED UPPER LEVEL LOW PRESSURE PRESSURE WILL CONTINUE ITS SLOW EXIT
AT THE START OF THE PERIOD...WITH WESTERN CONUS TROUGHING
COMMENCING PER EASTERN PAC TROUGHING. GENERAL WEAKNESS IN THE MID
LEVEL HEIGHT FIELD IS EXPECTED TO PERSIST THROUGH MUCH OF THE
PERIOD...WITH A WEAK REX BLOCKING PATTERN OVER THE EASTERN CONUS IN
A SPLIT FLOW PATTERN. HIGHLY ENERGETIC FLOW OVER THE PAC WILL
SUPPORT A STRENGTHENING UPPER JET...SUPPORTING A SHIFT TOWARD A
SEMI-PROGRESSIVE PATTERN...WITH A DIGGING SW CONUS UPPER TROUGH
EXPECTED BY DAY 5-6. THE SPLIT FLOW PATTERN WILL OFFER SOME
DIFFICULTY PER TIMING DETAILS OF AN EXPECTED SFC LOW PRESSURE
SYSTEM...GIVEN THE POTENTIAL FOR A SOUTHERN STREAM CUT OFF LOW. IF
THE WESTERN CONUS UPPER JET DOES END UP BEING MUCH STRONGER THAN
EXPECTED /A STRONG POSSIBILITY/ THEN A LONGER PERIOD OF UPPER HEIGHT
CUTTING FLOW WILL BE REALIZED. THIS WOULD TEND TO SUPPORT A SPLIT IN
THE FLOW WITH A FAST MOVING NORTHERN STREAM TROUGH PUSHING THROUGH
THE UPPER MIDWEST...SIMILAR TO GEM SOLUTIONS. HOWEVER...THE GFS AND
ECMWF CONTINUE TO SIDE MORE WITH AN ELONGATED OPEN WAVE...A
PREFERRED SOLUTION AT THIS POINT GIVEN THE DEGREE OF WESTERN NOAM
RIDGING EXPECTED IN A EL NINO PATTERN. HENCE HAVE PREFERRED TO STICK
CLOSER TO AN ECMWF/GFS BLEND...WHICH ALSO HAS THE SUPPORT OF MEAN
GEFS PROGS. THIS ONLY WILD CARD IN THE FORECAST IS A WEAK RIDGE
TOPPING WAVE IN THE TUE-WED TIME FRAME. FORECAST MODELS HAVE
CONTINUED TO ADVERTISE THIS SYSTEM IN THE MIDWEST...WITH HIGH
VARIABILITY IN TRACK/SPEED. CURRENT FORECAST MODELS PROGS DO SUPPORT
PRECIP WITH THIS WAVE WEST OF THE FA. HOWEVER...GIVEN DRY
PROFILES/HIGH CENTERED LIFT WITH SATURATION ABOVE 6 KFT /PER GFS
BUFR PROGS/...WILL CONTINUE TO LEAVE THIS PERIOD DRY...ON TRACK WITH
PREVIOUS FORECASTS. IF AN EASTWARD BIAS IS REALIZED...VERY LIGHT
RAIN OR SPRINKLES MAY BE A POSSIBILITY.

MON-THU...VERY LITTLE CHANGE MADE TO THIS PERIOD. DID ADJUST TEMPS
DOWN A DEGREE OF TWO IN LINE WITH PREVIOUS FORECAST TRENDS GIVEN A
SLOWER EXIT OF THE EASTERN CONUS UPPER LOW. LINGERING CLOUDS
COMBINED WITH COOL NE FLOW AND SHALLOW MIXING WILL PROMOTE COOLER LL
THERMAL FIELDS...ESPECIALLY IN THE EAST. DRIER AIR WILL WORK INTO
THE FA TUE-WED...SUPPORTING INCREASING DIURNALS AS MOSTLY CLEAR
SKIES AND LIGHT WINDS SUPPORT COOL MORNINGS...WITH SUPERADIABATS
DURING THE DAY. COOLER DAYTIME CONDITIONS CAN BE EXPECTED NEAR LK
MI. AFOREMENTIONED WEAK DISTURBANCE WILL INCREASE HIGH AND MID LEVEL
CLOUDS ON TUE INTO WED...WITH AT MOST SPRINKLES POSSIBLE. UPPER
LEVEL RIDGING WILL COMMENCE BY MID WEAK...SUPPORTING WAA AND
SLIGHTLY WARMER CONDITIONS.

FRI-SAT...DIGGING ROCKIES TROUGH WILL SUPPORT AMPLIFIED FLOW AT THE
END OF THE PERIOD WITH SOUTHERLY FLOW BECOMING ESTABLISHED. EXPECT
A LONG WAVE TROUGH TO PUSH EAST TOWARD THE REGION WITH A LL SFC
REFLECTION SUPPORTING A COLD FRONT...GIVEN MEAN MODEL TRENDS WITH
TELECONNECTION SUPPORT PER THE ONGOING EL NINO PATTERN...WHICH WOULD
OFFER WESTERN NOAM RIDGING IN THE PRESENCE OF DEVELOPING CENTRAL
CONUS BAROCLINICITY. DID ADD POPS TO DAY 7 FOR THIS...OPTING FOR THE
SLOWER PHASE SPEED PROGGED IN ECMWF SOLUTIONS. GIVEN MARGINAL
MOISTURE TRANSPORT IN THE PRESENCE OF QUESTIONABLE UPPER LEVEL
SUPPORT...OPTED TO LEAVE THUNDER MENTION OUT. GIVEN DEEP SOUTHERLY
FLOW AHEAD OF THIS SYSTEM...EXPECT SFC T/S TO RESPOND QUITE
WELL...AND HAVE PREFERRED TO TREND WARMER. MUCH COLDER T/S WOULD BE
EXPECTED ON THE BACKSIDE OF THIS SYSTEM GIVEN THE LONG WAVE NATURE
OF THE FLOW...WITH TEMPS LIKELY AT OR BELOW NORMAL 8-10 DAYS OUT.
SNOW CANT BE RULED OUT EITHER GIVEN CONTINUED SUPPORT IN MODEL
SIGNALS OF ANOMALOUSLY COLD H85 T/S...OF -10C OR COLDER A WEEK FROM
SUN AND MON. CURRENTLY...MUCH UNCERTAINTY STILL IS
PRESENT...SPECIFICALLY REGARDING THE STRENGTH OF THE NORTHERN STREAM
AND ITS AFFECTS ON POSSIBLY LIMITING LONG TRAJECTORY NORTHERLY FLOW
IN THE NORTHERN CONUS.

&&

.AVIATION...

MAINLY IFR/LOW MVFR TAFS THIS PD AS ATLANTIC MSTR CONTS TO BE
HURLED INTO THE AREA ON BACK OF IMPRESSIVE LLJ THAT IS PUSHING
80KTS OVER ERN PA. VERY DIFFICULT DECISIONS WRT FLIGHT CATEGORIES
AS SHOWERY NATURE RESULTING IN ALL SORTS OF FLUCTUATIONS FROM IFR
ALL TO WAY TO VFR AND EVERYWHERE IN BETWEEN. GENERAL GIST OF THE
DAY IS THAT THE HEAVIER SHOWERS ARE ALLOWING FOR IMPROVED VSBYS
AS THE RAIN HELPS SCOUR THE FOG OUT WHILE LIGHT SHOWERS/DZ ARE
TANKING VSBYS INTO IFR CATS. ATTEMPTED TO TIME SHOWERS AT TAF
SITES BUT AMENDMENTS MAY BE NECESSARY THIS AFTERNOON. SFC LOW HAS
SLID FAR ENOUGH SOUTH TO ALLOW STRONGER PRES GRADIENT TO SINK INTO
THE AREA WITH NE WINDS GUSTING AS HIGH AS 30 KTS AT KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SIMPSON
LONG TERM...JC
AVIATION...SIMPSON
Hazardous weather outlook, Mar 13, 4:11 AM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EST SAT MAR 13 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
411 AM EST SAT MAR 13 2010 /311 AM CST SAT MAR 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:25 PM ESTSpecial Weather StatementIWXGrant65 min
Mar 12, 8:26 PM ESTSpecial Weather StatementIWXBlackford, Jay, Wells64 min
Mar 12, 8:34 PM ESTSpecial Weather StatementIWXMiami56 min
Mar 12, 10:02 PM ESTSpecial Weather StatementIWXWabash28 min
Mar 12, 10:29 PM ESTSpecial Weather StatementIWXWhitley31 min
Mar 13, 11:35 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Mar 13, 11:43 AM ESTRiver Flood WatchIWXHuntington, Wells11 hr
Mar 13, 11:35 AM ESTRiver Flood WarningIWXWilliams69 hr

Nearby

Small Craft Advisories in Indiana, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.